MAUDE Adverse Event Report: COOK ENDOSCOPY SOEHENDRA STENT RETRIEVER; FGE, BILIARY CATHETER AND ACCESSORIES

COOK ENDOSCOPY SOEHENDRA STENT RETRIEVER; FGE, BILIARY CATHETER AND ACCESSORIES
Model Number G21661
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Wire guide, unknown make or model.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.A visual examination of the returned device shows the solder joint adhering the metal tip to the irrotational cable to be intact.However, the metal tip has broken: a small portion remains soldered to the tip of the device, the rest has separated and was not provided with the return.The returned device was approximately 181.2 cm in length and had bends at and near the purple shrink tube at the proximal end.The handle was found to have sections of brown and black discoloration.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use indicates the following: "once stent is securely connected to retriever, open elevator of endoscope and slowly pull stent and stent retriever out of channel making sure wire guide is left in place." pulling too quickly on the stent with the stent receiver may damage the stent receiver.Prior to distribution, all soehendra stent retrievers are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a stent removal procedure, the physician used a cook soehendra stent retriever.During use, the tip of the stent retriever fell off and stayed in the small intestine to be excreted.The tip was not retrieved.The stent was retrieved via the wire guide used to introduce the new stent.The detached portion of the device remained inside the patient¿s body to pass naturally.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
SOEHENDRA STENT RETRIEVER
Common Device Name
FGE, BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9158477
Report Number1037905-2019-00584
Device Sequence Number16751596
Product Code FGE
UDI-Device Identifier00827002216617
UDI-Public(01)00827002216617(17)220322(10)W4195295
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K161203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2022
Device Model NumberG21661
Device Catalogue NumberSSR-8.5
Device Lot NumberW4195295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2019
Initial Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR